Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

NEURONTIN/GABAPENTIN

advertisement
2456

Comments

  • I use this 3 times a day it seems to help me. It use to make me sleepy but, no longer.
  • Anyone else had a problem with weight gain after being on Neurontin? I have been on it, 300 mg 3xday, since March and have gained almost 30 pounds since August! I have IBS therefore I am not a big eater and my appetitie has seemed to decrease since the pain in my legs and feet began. (March of 2012) Other than the weight gain...I have no problems with neurontin. I have tried to do with out it just to see if it helped, after 2 days I could tell my pain was more intense... Good luck to you!
    Mimi719
  • advertisement

  • Can you remember how long it took for your body to get used to the Gabapentin and not get sleepy taking it?
    I have been put back into it again and am finding that I am just so sleepy. Trying to read a book, I just keep falling asleep.

  • I have just been put back onto Gabapentin (Neurontin) because I still have nerve pain and spasms since my ACDF 9 weeks ago.

    I hope it doesn't cause me to put on weight because my body is always fighting to supersize me!!
    I have put on some weight over Christmas that I am hoping to lose. My doctor told me that the reason it makes people put on weight is because it increases their appetite. If your appetite has decreased then perhaps that it not the case. As you can see from my post above, it is making me very sleepy.

  • I was started on 300 mg at bedtime. So I guess I slept off any sleepy side effects. Condition became worse so I went to 2xday, now 3xday. Maybe easing into the daily doses kept me from having any side effects, because I already had the med in my system. I swear my weight gain is due to this med. Then again, not being able to get up and "do" things probably has something to do with it. Hope you are feeling better very soon!
    Mimi719
  • advertisement
  • I am building up to 3 x 300mg tablets and will see how much relief I get with that. I will do the increase to 900mg a day over about a week. What sort of period of time did you build up over?

  • Look whos joining the crowd!!! I was just prescribed Neurontin 300mg 1x a day for the first week then 2x a day after that then move up to 3x a day on the third week. Have I ever mentioned I hate taking medicine. Anyways I am now on Loritab 10mg plus the Neurotin to deal with the pain. Doctor wouldn't put me back on the percocets that sort of worked. I too am worried about gaining weight as I have tried loosing what I have gained and don't want to repeat what happened in 2005 by gaining over 50 pounds in 6 months time. Im at 208 right now and want to get to 195. In 2005 I gained up to weighing 269 pounds. The side affects is what is concerning me and even though they say most are not common it will be my luck that it will affect me. The sleep I could use but the rest of the side affects I don't want any part of.
    Will try taking it Saturday night as the wife is off on Sunday, unless they put her on call.

  • I am now taking 4 tablets a day and about to increase to 5.
    I am getting some improvement, but still having pain in my hands and arms. Straight after my surgery the horrid spasms and stiffening of my legs and abdomen had gone. As I was weaned off the Gabapentin they came back. I was only taking 3 tablets a day then, but now even taking 4 a day isn't controlling these spasms.

    I will want to wean right off these tablets before I see my surgeon at the end of March, because I won't know how much the surgery has helped if I am masking the pains and symptoms.

    I think the sleepiness may be improving.

    Hope you sleep really well on Saturday night Motorcycle Rider!!
  • I am on 300mg neurontin 3x a day, I take sertraline 50 mg 1x a day I take skelaxin, oycodone valuim, and a sleeping pill! and still cant get any rest or sleep, My leg pain is horrible and just cant sleep!
    george waggoner
  • Dang George I hate to hear you are taking all those meds and still not able to sleep and rest. I hope you can find a way to find an answer to the pain and be able to rest and sleep again soon.
advertisement
This discussion has been closed.
Sign In or Register to comment.